Systemic Dickkopf-related Protein 1 (DKK1)During Estrogen Level Changes in Post-menopausal Breast Cancer Patients Treated With Aromatase Inhibitors
The investigators are hypothesizing that decreasing estrogen levels will cause serum DKK1 to peak, then decrease gradually as estrogens reach a new lower, but steady level. The investigators also believe that the peak in DKK1 will initiated a wave of stem cell diversion from the osteoblastogenic pathway to the adipogenic pathway.
The investigators will conduct a longitudinal cohort study of post menopausal women with hormone-responsive breast cancer that will be treated AIs. The study will observe anthromorphic and serum marker changes during the first year of their treatment.
|Study Design:||Observational Model: Cohort
Time Perspective: Prospective
|Official Title:||Systemic DKK1 During Estrogen Level Changes in Post-menopausal Breast Cancer Patients Treated With Aromatase Inhibitors|
- Estrogen level suppresses DKK1 [ Time Frame: 26 weeks ] [ Designated as safety issue: No ]With the start of AI treatment, estrogen levels will decline to almost undetectable levels. We believe this decrease in estrogen will lift suppression of DKK1 and allow its expression to peak during the 1st month of treatment, and decline more slowly thereafter. During the first 26 weeks of treatment, we expect levels of CTx to rise, PTH to fall, and P1NP to show no change, findings that would be consistent with Heshmati's study.
|Study Start Date:||April 2011|
|Estimated Study Completion Date:||September 2015|
|Estimated Primary Completion Date:||September 2015 (Final data collection date for primary outcome measure)|
|Post menopausal breast cancer patients|
Please refer to this study by its ClinicalTrials.gov identifier: NCT01431872
|United States, Arkansas|
|University of Arkansas for Medical Sciences||Recruiting|
|Little Rock, Arkansas, United States, 72120|
|Contact: Cindy Walton 501-686-8274 email@example.com|
|Principal Investigator: Laura Hutchins, MD|
|Principal Investigator:||Laura Hutchins, MD||University of Arkansas|